EMT PRACTICE QUESTION AND ANSWER
2027 COMPLETE COMPREHENSIVE STUDY
GUIDE, AND ON HOW TO PASS THE EXAM
Which of the following statements regarding the Salmonella bacterium is correct?
- Refrigeration of food will prevent salmonellosis.
- The Salmonella bacterium itself causes food poisoning.
- The Salmonella bacterium produces toxins that cause food poisoning.
- Symptoms of salmonellosis appear within 12 hours.
The Salmonella bacterium itself causes food poisoning.
Which of the following questions would be LEAST pertinent during the initial questioning of
a patient who ingested a substance?
- What type of substance was taken?
- How much of the substance was taken?
- How long ago was the substance taken?
- Why was the substance ingested?
Why was the substance ingested?
Which of the following sets of vital signs would the EMT MOST likely encounter in a patient
with acute cocaine overdose?
- BP, 180/100 mm Hg; pulse, 50 beats/min
- BP, 200/100 mm Hg; pulse, 150 beats/min
- BP, 60/40 mm Hg; pulse, 140 beats/min
- BP, 190/90 mm Hg; pulse, 40 beats/min
BP, 200/100 mm Hg; pulse, 150 beats/min
,Victims of inhaled poisoning will require which of the following?
- Transport to an emergency department for evaluation
- An oropharyngeal or nasopharyngeal device to maintain an airway
- Suctioning to clear the airway
- Ventilation with a bag-valve mask
Transport to an emergency department for evaluation
The recommended treatment for absorbed or contact poisons includes _________.
- collecting and transporting the poisonous substance to the emergency department for
identification
- neutralizing the poisonous substance with a chemical
- transporting the patient to the emergency
department with the poisonous substance in place
- safely removing or diluting the poisonous substance
safely removing or diluting the poisonous substance
A 49-year-old male presents with confusion, sweating, and visual hallucinations. The
patient's wife tells you that he is a heavy drinker and she thinks he had a seizure shortly
before your arrival. This patient is MOST likely experiencing:
- delirium tremens.
- alcohol intoxication.
- acute schizophrenia.
- acute hypovolemia.
delirium tremens.
,In an apparent suicide attempt, a 19-year-old female ingested a full bottle of amitriptyline
(Elavil). At present, she is conscious and alert and states that she swallowed the pills
approximately 30 minutes earlier. Her blood pressure is 90/50 mm Hg, her pulse is 140
beats/min and irregular, and her respirations are 22 breaths/min with adequate depth.
When transporting this patient, you should be MOST alert for:
- seizures and cardiac arrhythmias.
- an increase in her blood pressure.
- a sudden outburst of violence.
- acute respiratory depression.
seizures and cardiac arrhythmias.
You receive a call to a residence where a man found his wife unresponsive on the couch. The
patient's respiratory rate is 8 breaths/min, her breathing is shallow, her heart rate is 40
beats/min, and her pulse is weak. The husband hands you an empty bottle of hydrocodone
(Vicodin), which was refilled the day before. You should:
- perform a rapid head-to-toe exam.
- contact the poison control center.
- ventilate her with a BVM.
- apply oxygen via a nonrebreathing mask.
ventilate her with a BVM.
Of the four avenues of poisoning, generally ___________ is the most worrisome in terms of
treatment to the EMS provider.
- absorption
- ingestion
- injection
- inhalation
injection
, What should the EMT do immediately after physically restraining a violent patient?
- Advise the patient why restraint was needed.
- Inform medical control of the situation
- Document the time the restraints were applied
- Reassess the patient's airway and breathing.
Reassess the patient's airway and breathing.
Where should you position yourself when beginning the primary assessment of a patient
displaying a psychiatric issue?
- At a distance
- Directly in front of the patient
- At the patient's dominant side
- At the patient's nondominant side
At a distance
When assessing a patient with a behavioral issue, you need to ask questions about three
contributors: proper CNS functioning, whether the patient took hallucinogenic or other
drugs or alcohol, and what else?
- Significant life changes
- Personal history of physical trauma
- Family history of psychotic disorders
- Coping mechanisms
Significant life changes
2027 COMPLETE COMPREHENSIVE STUDY
GUIDE, AND ON HOW TO PASS THE EXAM
Which of the following statements regarding the Salmonella bacterium is correct?
- Refrigeration of food will prevent salmonellosis.
- The Salmonella bacterium itself causes food poisoning.
- The Salmonella bacterium produces toxins that cause food poisoning.
- Symptoms of salmonellosis appear within 12 hours.
The Salmonella bacterium itself causes food poisoning.
Which of the following questions would be LEAST pertinent during the initial questioning of
a patient who ingested a substance?
- What type of substance was taken?
- How much of the substance was taken?
- How long ago was the substance taken?
- Why was the substance ingested?
Why was the substance ingested?
Which of the following sets of vital signs would the EMT MOST likely encounter in a patient
with acute cocaine overdose?
- BP, 180/100 mm Hg; pulse, 50 beats/min
- BP, 200/100 mm Hg; pulse, 150 beats/min
- BP, 60/40 mm Hg; pulse, 140 beats/min
- BP, 190/90 mm Hg; pulse, 40 beats/min
BP, 200/100 mm Hg; pulse, 150 beats/min
,Victims of inhaled poisoning will require which of the following?
- Transport to an emergency department for evaluation
- An oropharyngeal or nasopharyngeal device to maintain an airway
- Suctioning to clear the airway
- Ventilation with a bag-valve mask
Transport to an emergency department for evaluation
The recommended treatment for absorbed or contact poisons includes _________.
- collecting and transporting the poisonous substance to the emergency department for
identification
- neutralizing the poisonous substance with a chemical
- transporting the patient to the emergency
department with the poisonous substance in place
- safely removing or diluting the poisonous substance
safely removing or diluting the poisonous substance
A 49-year-old male presents with confusion, sweating, and visual hallucinations. The
patient's wife tells you that he is a heavy drinker and she thinks he had a seizure shortly
before your arrival. This patient is MOST likely experiencing:
- delirium tremens.
- alcohol intoxication.
- acute schizophrenia.
- acute hypovolemia.
delirium tremens.
,In an apparent suicide attempt, a 19-year-old female ingested a full bottle of amitriptyline
(Elavil). At present, she is conscious and alert and states that she swallowed the pills
approximately 30 minutes earlier. Her blood pressure is 90/50 mm Hg, her pulse is 140
beats/min and irregular, and her respirations are 22 breaths/min with adequate depth.
When transporting this patient, you should be MOST alert for:
- seizures and cardiac arrhythmias.
- an increase in her blood pressure.
- a sudden outburst of violence.
- acute respiratory depression.
seizures and cardiac arrhythmias.
You receive a call to a residence where a man found his wife unresponsive on the couch. The
patient's respiratory rate is 8 breaths/min, her breathing is shallow, her heart rate is 40
beats/min, and her pulse is weak. The husband hands you an empty bottle of hydrocodone
(Vicodin), which was refilled the day before. You should:
- perform a rapid head-to-toe exam.
- contact the poison control center.
- ventilate her with a BVM.
- apply oxygen via a nonrebreathing mask.
ventilate her with a BVM.
Of the four avenues of poisoning, generally ___________ is the most worrisome in terms of
treatment to the EMS provider.
- absorption
- ingestion
- injection
- inhalation
injection
, What should the EMT do immediately after physically restraining a violent patient?
- Advise the patient why restraint was needed.
- Inform medical control of the situation
- Document the time the restraints were applied
- Reassess the patient's airway and breathing.
Reassess the patient's airway and breathing.
Where should you position yourself when beginning the primary assessment of a patient
displaying a psychiatric issue?
- At a distance
- Directly in front of the patient
- At the patient's dominant side
- At the patient's nondominant side
At a distance
When assessing a patient with a behavioral issue, you need to ask questions about three
contributors: proper CNS functioning, whether the patient took hallucinogenic or other
drugs or alcohol, and what else?
- Significant life changes
- Personal history of physical trauma
- Family history of psychotic disorders
- Coping mechanisms
Significant life changes